EconPapers    
Economics at your fingertips  
 

Perturbation methods for Markov‐switching dynamic stochastic general equilibrium models

Andrew Foerster, Juan F. Rubio‐Ramírez, Daniel Waggoner and Tao Zha
Authors registered in the RePEc Author Service: Juan F Rubio-Ramirez

Quantitative Economics, 2016, vol. 7, issue 2, 637-669

Abstract: Markov‐switching dynamic stochastic general equilibrium (MSDSGE) modeling has become a growing body of literature on economic and policy issues related to structural shifts. This paper develops a general perturbation methodology for constructing high‐order approximations to the solutions of MSDSGE models. Our new method—“the partition perturbation method”—partitions the Markov‐switching parameter space to keep a maximum number of time‐varying parameters from perturbation. For this method to work in practice, we show how to reduce the potentially intractable problem of solving MSDSGE models to the manageable problem of solving a system of quadratic polynomial equations. This approach allows us to first obtain all the solutions and then determine how many of them are stable. We illustrate the tractability of our methodology through two revealing examples.

Date: 2016
References: Add references at CitEc
Citations: View citations in EconPapers (42)

Downloads: (external link)
http://hdl.handle.net/

Related works:
Working Paper: Perturbation Methods for Markov-Switching DSGE Models (2014) Downloads
Working Paper: Perturbation Methods for Markov-Switching DSGE Models (2013) Downloads
Working Paper: Perturbation Methods for Markov-Switching DSGE Models (2013) Downloads
Working Paper: Perturbation methods for Markov-switching DSGE model (2013) Downloads
Working Paper: Perturbation Methods for Markov-Switching Models (2010)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:quante:v:7:y:2016:i:2:p:637-669

Ordering information: This journal article can be ordered from
https://www.econometricsociety.org/membership

Access Statistics for this article

More articles in Quantitative Economics from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:wly:quante:v:7:y:2016:i:2:p:637-669